Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2019  |  Volume : 51  |  Issue : 6  |  Page : 410--412

Clozapine-induced seizure

Ankur Jyoti Borah, Abhijit Kalita, Satya Kumar Dutta 
 Department of Psychiatry, Lokopriya Gopinath Bordoloi Regional Institute of Mental Health, Tezpur, Assam, India

Correspondence Address:
Dr. Ankur Jyoti Borah
LGBRIMH, Tezpur, Assam
India

There are very few reports which suggest an association between antipsychotic clozapine low dose and seizure. We report a case in which intial titration of low dose clozapine developed seizure. A 42-year-old female who did not have any history of seizure and had normal blood parameters and normal computed tomography brain at the baseline developed seizure while on clozapine 300 mg/day. Reduction of the dose of clozapine to 250 mg/day led to the return to baseline, with having another episode of seizure on again increasing the dose of clozapine, requiring tablet haloperidol 10 mg/day as an add-on therapy for normalization of behavioral problems. Later, clozapine was maintained on 250 mg/day, with no recurrence of seizure episodes. To conclude, this case report suggests that clozapine can rarely lead to seizure during the initial phase of titration of treatment.


How to cite this article:
Borah AJ, Kalita A, Dutta SK. Clozapine-induced seizure.Indian J Pharmacol 2019;51:410-412


How to cite this URL:
Borah AJ, Kalita A, Dutta SK. Clozapine-induced seizure. Indian J Pharmacol [serial online] 2019 [cited 2020 May 26 ];51:410-412
Available from: http://www.ijp-online.com/article.asp?issn=0253-7613;year=2019;volume=51;issue=6;spage=410;epage=412;aulast=Borah;type=0